MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-443
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Surgeon was placing definitive exeter implant onto the stem introducer.I noticed he had placed the winged centraliser onto the stem for a small canal.We discussed his option to use the straight centraliser to use with alongside the small artisan plug.He acknowledged my suggestion but chose to go ahead with the winged centraliser.He then attached the implant onto the stem introducer and wrapped a pack over the end of the stem and placed it on the table still wrapped in the pack.He then picked up the stem, wrapped in the pack so that the tip was not visible and proceeded to insert the stem into the patient/cement.It was then noticed by the stryker representative that the centraliser was on the table behind some retractors.The rep brought this to the immediate attention of the surgeon to which he replied, ¿oh well, too late now¿.
 
Additional Manufacturer Narrative
An event regarding off label use involving an exeter stem was reported.Conclusion: a review of the exeter® v40® femoral stem using exeter broach, exeter-(b)(4) noted the following: the hollow centraliser must be used with the exeter stem because it provides a space below the stem tip, which prevents ¿end-bearing¿ of the stem and ensures that the proximal, expanded taper of the stem will engage properly in the cement mantle.Each exeter v40 stem is supplied with a winged and a straight-sided centraliser.Based on the provided information it has been determined that this event is associated with an off-label application.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 44MM NO 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8047657
Report Number0002249697-2018-03650
Device Sequence Number1188080
Product Code JDI
UDI-Device Identifier04546540153326
UDI-Public04546540153326
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number0580-1-443
Device Lot NumberG7179410
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;